WARFARIN-INDUCED ALOPECIA: A RARE CASE REPORT
Keywords:Anticoagulation, Adverse drug reaction, Telogen effluvium, Hair loss
Â As new drugs are developed everywhere worldwide to combat many diseases, side effects due to drugs are always a matter of concern. Warfarin is indicated for the treatment of venous thromboembolism over many decades and it is always associated with many side effects ranging from bleeding complications, gastrointestinal disturbances to skin necrosis. Hair fall with oral anticoagulants had always been a matter of debate and concern and so far, only very few case reports have been published on warfarin-induced hair loss. Hence, we report a case of warfarin-induced alopecia in a 39-year-old male in a tertiary care hospital in Southern India.
Gordon KA, Tosti A. Alopecia: Evaluation and treatment. Clin Cosmet Investig Dermatol 2011;4:101-6.
Lesiak K, Bartlett JR, Frieling GW. Drug-Induced Alopecia. In cutaneous drug eruptions. London: Springer; 2015. p. 215-27.
Teles JS, Fukuda EY, Feder D. Warfarin: Pharmacological profile and drug interactions with antidepressants. Einstein (Sao Paulo) 2012;10(1):110-5.
Pirmohamed M. Warfarin: Almost 60 years old and still causing problems. Br J Clin Pharmacol 2006;62(5):509-11.
Watras MM, Patel JP, Arya R. Traditional anticoagulants and hair loss: A role for direct oral anticoagulants? A review of the literature. Drugs Real World Outcomes 2016;3(1):1-6.
Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30(2):239-45.
How to Cite
The publication is licensed under CC By and is open access. Copyright is with author and allowed to retain publishing rights without restrictions.